Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at Aug 5, 2021, 5:12 PM PDT for Shasta County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 5:12 PM PDT (00:12 UTC)
- Expired
- Aug 5, 2021, 5:45 PM PDT
- In force
- 33 min
- Issued by
- NWS Sacramento, CA
- Hail
- 0.50 in
- Wind
- 30
County Shasta County, CA
The radar
The Medford radar (KMAX), 118 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WWUS86 KSTO 060012
SPSSTO
Special Weather Statement
National Weather Service Sacramento CA
512 PM PDT Thu Aug 5 2021
CAZ013-060045-
Shasta Lake Area / Northern Shasta County CA-
512 PM PDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of north central Shasta
County through 545 PM PDT...
At 511 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sims, or 15 miles south of Mount Shasta, moving southeast at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Castella, Sims, Fisher and Castle Crag.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 12205 4086 12235 4112 12245 4115 12245
4119 12237 4119 12226
TIME...MOT...LOC 0011Z 326DEG 14KT 4110 12234
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
IDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:56 PM PDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 1:56 PM PDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 156 PM PDT Thu Aug 5 2021 .SYNOPSIS... Periods of critical fire weather conditions through this evening. Mainly dry weather and near-normal temperatures are forecast through the weekend with occasional breezy onshore winds. Gradual warming trend will begin next week. && .DISCUSSION... GOES-West visible and infrared imagery show a very active day with northern California's wildfires. Numerous hotspots on the Dixie Fire continue to pump out smoke, lofting towards the northeast. Relative humidity values this afternoon are forecast to plummet again to the single digits / teens this afternoon. This combined with gusty winds and the extraordinarily dry fuels will result in continued critical fire weather conditions. The Red Flag Warning for portions of the Sacramento Valley, Coastal Range, all of Shasta County, the southern Cascades, and the Sierra Nevada into Tuolumne County goes through 9 PM PDT this evening. Residents are urged to have a plan in place if required to evacuate, and to quickly follow any/all evacuation orders issued by law enforcement. Upper level low presently located near Redding will lift northeast toward northwestern Nevada and southern Idaho over the next 24 hours. On the backside of this low, Valley winds will become more northerly tonight and into Friday. Main consequence of this wind shift will be the smoke-related impacts up and down the Sacramento Valley. Latest HRRR near-surface smoke model increases smoke concentration from north to south in the Valley tonight through tomorrow afternoon. Main impacts with the smoke will air quality as well as visibility restrictions for aviation. Another forecast challenge that the smoke will present would be slightly cooler afternoon temperatures. Depending on the concentration and timing, tomorrow's afternoon high temperatures ranging from the middle 90s to near 100 deg F in the Valley may be too hot. Will closely monitor temperatures over the next subsequent shifts and adjust accordingly. Some onshore flow will return at some point later tomorrow which would help clear out potential smoke in/around the Delta. Dry, west/northwest flow will prevail overhead northern California through the weekend. // Rowe && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Clusters and ensembles advertise an upper level trough over the Pacific Northwest early next week. This low will push inland and be replaced with a building ridge over the West Coast by Wednesday/Thursday. If this verifies, would expect to see a gradual day-to-day warming trend next week with dry conditions expected. The latest Climate Prediction Center's 6-10 temperature outlook (valid August 11-15) heavily favors the increased likelihood of above normal temperatures for northern California. && .AVIATION... SW surface winds 10-15 kt with gusts up to 25 kt, locally up to 35 kt through the Delta and over higher terrain. VFR conditions expected over interior NorCal through Thursday evening except local MVFR/IFR possible in smoke in vicinity of wildfires in Shasta, Plumas, and Butte counties. Widespread MVFR possible after 03-06z Friday as winds shift to the north and bring smoke south of the wildfires. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM PDT this evening for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Stanislaus NF West of the Sierra Crest. &&
In the hours before
Special weather statement, Aug 5, 5:12 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Sacramento CA
512 PM PDT Thu Aug 5 2021
CAZ013-060045-
Shasta Lake Area / Northern Shasta County CA-
512 PM PDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of north central Shasta
County through 545 PM PDT...
At 511 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sims, or 15 miles south of Mount Shasta, moving southeast at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Castella, Sims, Fisher and Castle Crag.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 12205 4086 12235 4112 12245 4115 12245
4119 12237 4119 12226
TIME...MOT...LOC 0011Z 326DEG 14KT 4110 12234
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
IDMNearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.